Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 306, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 30, 2019, 2:52 AM CDT for 5 counties in Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2019, 2:52 AM CDT (07:52 UTC)
- Expired
- Aug 30, 2019, 3:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2204 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879
WUUS54 KTSA 300752
SVRTSA
OKC035-097-105-131-147-300830-
/O.NEW.KTSA.SV.W.0306.190830T0752Z-190830T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
252 AM CDT Fri Aug 30 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Craig County in northeastern Oklahoma...
Northern Rogers County in northeastern Oklahoma...
Northwestern Mayes County in northeastern Oklahoma...
Northern Washington County in northeastern Oklahoma...
Nowata County in northeastern Oklahoma...
* Until 330 AM CDT.
* At 252 AM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Cherryvale to 5 miles southeast
of Dewey, moving southeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Vinita...
Nowata... Dewey...
Chelsea... Oologah...
South Coffeyville... Copan...
Welch... Delaware...
Foyil... Bluejacket...
Lenapah... Talala...
Wann... New Alluwe...
Watova... White Oak...
Hollow... Centrailia...
LAT...LON 3700 9501 3699 9504 3697 9504 3695 9499
3677 9500 3641 9542 3642 9581 3664 9581
3683 9600 3700 9600
TIME...MOT...LOC 0752Z 301DEG 48KT 3724 9548 3673 9587
HAIL...<.75IN
WIND...60MPH
$$
Lacy1 follow-up statement
778
WWUS54 KTSA 300820
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
320 AM CDT Fri Aug 30 2019
OKC035-097-105-131-147-300830-
/O.CON.KTSA.SV.W.0306.000000T0000Z-190830T0830Z/
Craig OK-Rogers OK-Mayes OK-Washington OK-Nowata OK-
320 AM CDT Fri Aug 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR CRAIG...NORTHERN ROGERS...NORTHWESTERN MAYES...EAST CENTRAL
WASHINGTON AND NOWATA COUNTIES...
At 320 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Chetopa to 9 miles north of New
Alluwe to 3 miles northwest of Talala, moving southeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Vinita... Nowata...
Chelsea... Oologah...
Welch... Delaware...
Foyil... Bluejacket...
Lenapah... Talala...
New Alluwe... Watova...
White Oak... Hollow...
Centrailia... Pyramid Corners...
Bushyhead... Centralia...
LAT...LON 3700 9501 3699 9504 3697 9504 3695 9499
3677 9500 3641 9542 3642 9581 3664 9581
3672 9589 3700 9552
TIME...MOT...LOC 0820Z 298DEG 46KT 3698 9519 3674 9545 3656 9576
HAIL...<.75IN
WIND...60MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 11:12 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 29, 11:12 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1112 PM CDT Thu Aug 29 2019
.DISCUSSION...
The discussion regarding the 06Z TAF forecast can be found below.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The main concern for this forecast will be convective timing at
all locations. Convective complex will sweep across the region
late tonight into Friday morning. Tempo groups with the most
favored time window were used at all sites, with the worst
conditions expected at the NE OK sites where the stronger storms
are expected before gradually weakening with S and E extent. MVFR
and even IFR conditions are possible with the storms. Activity
tapers off tomorrow afternoon and a quiet evening is expected as
well.
Lacy
&&
.PREV DISCUSSION... /Issued 940 PM CDT Thu Aug 29 2019/
DISCUSSION...
Severe storms are ongoing across parts of northern and western
Kansas as well as northern and western portions of Missouri. As
always, it will be interesting to see the evolution of the
overnight MCS as it progresses across Kansas and eventually into
northeast Oklahoma. Evening sounding at TOP sampled CAPE values in
the 4000-5000 j/kg range, so plenty of instability to work with
tonight. Still expecting a forward propagating MCS to enter
northeast Oklahoma sometime after 06-07z, given current southeast
speed around 30-35kt. PW values over 1.5" will support heavy
rainfall rates, although the system looks progressive. More rain
is expected Friday night into Saturday morning, and that will
enhance flash flood risk through the early part of the weekend.
Current forecast is on track. Have just updated hourly and cloud
trends.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 86 70 84 / 70 80 40 50
FSM 71 86 69 86 / 20 60 20 40
MLC 74 88 71 85 / 10 60 20 40
BVO 71 81 67 82 / 80 80 50 60
FYV 69 79 66 81 / 40 80 30 40
BYV 69 81 65 81 / 40 80 30 40
MKO 72 85 69 83 / 50 80 30 40
MIO 70 81 67 82 / 80 80 40 50
F10 72 88 70 83 / 40 70 30 40
HHW 73 90 71 90 / 10 50 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from 4 AM CDT Friday through Friday afternoon
for OKZ054>061-064.
AR...None.
&&
AVIATION.....30Hazardous weather outlook, Aug 29, 4:42 PM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 442 PM CDT Thu Aug 29 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 442 PM CDT Thu Aug 29 2019 ...FLASH FLOOD WATCH IN EFFECT TONIGHT THROUGH FRIDAY AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 3 AM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 3 AM. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 3 AM. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma into far west central Arkansas. ONSET...Ongoing. DISCUSSION... Isolated showers are possible this afternoon, with a thunderstorm possible as well, with the best chance for areas in southeast Oklahoma. Otherwise, heat index values will make it feel like it's near 100 degrees in some locations through early evening. Showers and thunderstorms will develop tonight along a cold front located across southern Nebraska. These thunderstorms will move toward Oklahoma after midnight, with the main threat of heavy rain and flash flooding. Given the moist airmass in place, there will be the potential for 1 to 3 inches of rain through Friday afternoon, with locally higher amounts. Flash flooding will be possible in low lying areas. Isolated damaging wind gusts will also be possible with the strongest storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. SATURDAY...Thunderstorm Potential. SUNDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... The complex of storms will continue into Friday morning, with the threat of heavy rainfall continuing across mainly northeast Oklahoma. The threat of storms will shift to the south during the afternoon. Another round of storms will be possible mainly across northeast Oklahoma and northwest Arkansas Friday night into Saturday. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Special weather statement, Aug 30, 1:23 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
123 AM CDT Fri Aug 30 2019
OKZ054-300715-
Osage OK-
123 AM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
215 AM CDT...
At 123 AM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Latham to near Burden to 6 miles south
of Winfield to 2 miles northeast of South Haven to 7 miles northwest
of Caldwell. Movement was southeast at 40 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Shidler... Burbank...
Elgin... Grainola...
Foraker... Pearsonia...
Southern Kaw Lake... Webb City...
Apperson...
LAT...LON 3700 9623 3687 9633 3672 9658 3661 9697
3662 9705 3668 9706 3670 9705 3668 9694
3675 9689 3674 9683 3677 9682 3678 9675
3700 9675
TIME...MOT...LOC 0623Z 324DEG 34KT 3754 9658 3734 9674 3718 9699 3708
9738 3711 9770
LacySpecial weather statement, Aug 30, 2:11 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
211 AM CDT Fri Aug 30 2019
OKZ054>056-059-300800-
Osage OK-Pawnee OK-Nowata OK-Washington OK-
211 AM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...WASHINGTON...NORTHWESTERN
NOWATA AND NORTHWESTERN PAWNEE COUNTIES UNTIL 300 AM CDT...
At 210 AM CDT, strong thunderstorms were located along a line
extending from 9 miles northeast of Sedan to 2 miles northeast of
Elgin to 4 miles east of Foraker to Kaw City to 3 miles north of
Tonkawa. Movement was southeast at 40 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Hominy... Dewey...
Fairfax... Barnsdall...
South Coffeyville... Copan...
Shidler... Wynona...
Ochelata... Ralston...
Lenapah... Burbank...
Wann... Elgin...
Grainola... Foraker...
Bigheart... Bartlesville Municipal Airport...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3700 9550 3667 9575 3651 9601 3641 9639
3636 9701 3638 9703 3651 9703 3655 9690
3658 9689 3660 9692 3659 9705 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0710Z 312DEG 37KT 3723 9608 3702 9624 3687 9649 3676
9687 3673 9731
LacyLocal storm report, Aug 30, 2:29 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
229 AM CDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM TSTM WND GST 8 ESE FORAKER 36.83N 96.43W
08/30/2019 M64.00 MPH OSAGE OK MESONET
MEASURED AT FORAKER MESONET SITE.
&&
CKHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:23 AM CDT | Special Weather Statement | TSA | Osage | 52 min |
| Aug 30, 2:11 AM CDT | Special Weather Statement | TSA | Osage, Washington | 49 min |
| Aug 30, 2:13 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 47 min |
| Aug 30, 2:48 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 42 min |
| Aug 30, 3:15 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Mayes, Nowata, Osage, Pawnee, Rogers and 3 more | 45 min |
| Aug 30, 3:28 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Ottawa | 62 min |
| Aug 30, 3:53 AM CDT | Special Weather Statement | TSA | Creek, Mayes, Pawnee, Rogers, Tulsa, Wagoner | 52 min |
| Aug 30, 4:14 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware | 46 min |
| Aug 30, 4:17 AM CDT | Special Weather Statement | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Wagoner | 43 min |
| Aug 30, 4:53 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh | 52 min |
| Aug 30, 5:48 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pittsburg | 42 min |
| Aug 30, 6:28 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 47 min |
| Aug 30, 6:59 AM CDT | Special Weather Statement | TSA | Pushmataha | 46 min |
| Aug 30, 7:49 AM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| Aug 30, 9:43 AM CDT | Areal Flood Advisory | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.